Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 248, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 30, 2017, 2:08 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 1, 2017, 10:13 AM EDT
- In force
- 20 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River at Ridgeville (RIDI3). The gauge peaked at 12.57 ft at Jul 1, 2017, 8:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03325519, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
681
WGUS43 KIND 301808
FLWIND
Flood Warning
National Weather Service Indianapolis IN
208 PM EDT Fri Jun 30 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in east central
Indiana...
Mississinewa River...
.Lowland flooding developed along portions of the Mississinewa River
in the Ridgeville area following rains of up to 2 inches earlier
this morning.
High water will continue through the night. Another rise
may occur on Saturday if additional heavy rain falls tonight.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-010403-
/O.NEW.KIND.FL.W.0248.170630T1808Z-170701T0403Z/
/RIDI3.1.ER.170630T1642Z.170630T2000Z.170630T2203Z.UU/
208 PM EDT Fri Jun 30 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until late tonight.
* At 1:00 PM Friday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.1 feet by late
this afternoon. The river will fall below flood stage this evening.
* At 10.0 feet...Mississinewa River banks about one mile east of
Ridgeville and in other areas begin to overflow at this level.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$1 follow-up statement
943
WGUS83 KIND 010201
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1001 PM EDT Fri Jun 30 2017
...A Flood Warning continues for portions of the following rivers in
Indiana...
Mississinewa River...Wabash River...
.Heavy rains of 1 to 3 inches over the past 24 hours, ending at
8 PM Friday evening, over northern parts of central Indiana
will produce lowland flooding this weekend in the Lafayette,
Covington, and Montezuma areas along the Wabash River, and
Ridgeville area on the Mississinewa River. Significant flooding is
not expected. Flooding will affect some county and state roads,
parks, agricultural fields, and bottomlands.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC035-135-011413-
/O.EXT.KIND.FL.W.0248.000000T0000Z-170701T1413Z/
/RIDI3.1.ER.170630T1642Z.170701T0600Z.170701T0813Z.UU/
1001 PM EDT Fri Jun 30 2017
The Flood Warning continues for
The Mississinewa River near Ridgeville.
* until Saturday morning.
* At 9:00 PM Friday the stage was 9.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.6 feet by after midnight tomorrow. The river will fall
below flood stage by early tomorrow.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just
north of the river. High water affecting a small portion of River
Road just east of SR 1 and north of the river. Water is within a
few feet vertically of the approaches to SR 1 bridge in western
Randolph county.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$
INC045-121-157-165-171-020200-
/O.CON.KIND.FL.W.0249.170701T0627Z-170704T1108Z/
/LAFI3.1.ER.170701T0627Z.170702T0600Z.170703T2308Z.NO/
1001 PM EDT Fri Jun 30 2017
The Flood Warning continues for
The Wabash River at Lafayette.
* from late tonight to Tuesday morning.
* At 9:30 PM Friday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 14.1 feet by early Sunday morning. The
river will fall below flood stage by Monday evening.
* At 14.0 feet...Lowland flooding is in progress. High water affects
river cabins near North 9th Street. Low county roads are nearly
impassable. Tapawingo Park in West Lafayette begins to flood.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC045-121-165-171-020200-
/O.CON.KIND.FL.W.0250.170701T1800Z-170705T1200Z/
/CVGI3.1.ER.170701T1800Z.170702T1800Z.170705T0000Z.NO/
1001 PM EDT Fri Jun 30 2017
The Flood Warning continues for
The Wabash River at Covington.
* from Saturday afternoon to Wednesday morning.
* At 8:45 PM Friday the stage was 12.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 18.9 feet by Sunday early afternoon. The
river will fall below flood stage by Tuesday evening.
* At 18.0 feet...Five Crossings, a local county river park at old U.S.
Highway 136 bridge site, begins to flood.
&&
LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
4020 8747 4040 8709
$$
INC121-165-167-020200-
/O.CON.KIND.FL.W.0251.170701T2254Z-170705T1400Z/
/MTZI3.1.ER.170701T2254Z.170703T0600Z.170705T0200Z.NO/
1001 PM EDT Fri Jun 30 2017
The Flood Warning continues for
The Wabash River at Montezuma.
* from Saturday evening to Wednesday morning.
* At 8:45 PM Friday the stage was 9.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 16.5 feet by early Monday morning. The river will
fall below flood stage by Tuesday before midnight.
* At 18.0 feet...Montezuma agricultural levee is overtopped. Fourteen
hundred acres of low bottomlands flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 30, 2:07 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 30, 2:07 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 207 PM EDT Fri Jun 30 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 205 PM EDT Fri Jun 30 2017 A cold front is expected to move through late tonight. In the wake of this front, high pressure is expected to move into the area over the weekend and on into early next week. A frontal system may affect the area towards the middle of next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 205 PM EDT Fri Jun 30 2017 Appears convectively induced vorticity center presently moving into southwest Illinois, with convection increasing ahead of this feature. Short term models suggest this vorticity center will pass across the local area late this afternoon and into the evening hours, eventually moving off into Ohio around 010500Z. Air mass continues to be quite unstable for strong convection, but deep layer shear remain weak. Shear may increase some later this afternoon as vorticity center approches. Highest PoPs appear to be from the mid afternoon hours into the evening hours coinciding with best instability and lift, with PoPs tapering off by the late evening hours and overnight. Doesn't appear there is much of a precipitation chance late tonight in the wake of upper air feature, but will keep a small PoP going as a surface front moves through. Low level thicknesses suggest the GFS MOS lows tonight may be a little on the cool side. Will nudge up the guidance a category. && .SHORT TERM /Saturday through Monday/... Issued at 205 PM EDT Fri Jun 30 2017 Model guidance suggest broad troughing will push across the Great Lakes this weekend, with heights rising by Monday as this feature lifts off to the east. A couple of weak upper waves, one arriving around Saturday and another Sunday afternoon and night, coupled with an increasing warm advection pattern by Monday, offer some precipitation potential, but nothing really stands out in the model data at this point. Will keep some small chance PoPs in the forecast for Saturday, and for Sunday night and Monday to cover based on above. Progged low level thicknesses suggest the GFS MOS high for Saturday look too warm. Will nudge the guidance highs down a category. The remainder of the periods look OK for now. && .LONG TERM /Monday Night through Friday|/... Issued at 151 PM EDT Fri Jun 30 2017 ECMWF generally keeps NW flow aloft in place through this period. Best chances for precip appear to be on Tuesday as ECMWF suggests and upper low pushing across Central Indiana with the flow aloft. A surface low and favorable lower level features also accompany this system. Thus best confidence for rain will be on Tuesday. Forecast builder then inserts pops for much of next week. Confidence in these pops are low. This is because the ECMWF keeps mainly a NW flow of cooler air in place...and best forcing and any dynamics within this flow remain well north of Central Indiana. With the cooler NW flow in place...daily temperatures should remain at or below normals and confidence is high in that. && .AVIATION /Discussion for the 301800Z TAFs/... Issued at 1253 PM EDT Fri Jun 30 2017 Any VFR Conditions are expected to deteriorate to MVFR or worse briefly this afternoon as scattered thunderstorms are developing across the area. A more organized area of showers and storms ahead of a short wave over Illinois is expected to push across Central Indiana from 20Z through 02Z per latest HRRR. Will try and focus precipitation mentions to this time. MVFR conditions will accompany these storms...but intermittent periods of VFR will be possible. After 02Z a return to VFR will be expected as precip and forcing is expected to exit the area. Precip chances will come to an end after 12Z Saturday as the upper trough axis passes to the east. This will lead to subsidence and VFR conditions for the rest of Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Jun 30, 5:33 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 533 AM EDT Fri Jun 30 2017 INZ021-028>031-035>049-051>057-060>065-067>072-010945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 533 AM EDT Fri Jun 30 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms possible. Hazards: Damaging winds, lightning, torrential rain. Timing: Mainly 2 pm to midnight. Discussion: A front will trigger numerous storms. The best chance of severe weather should be during the afternoon and evening due to the effects of daytime heating. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There will be some chance of thunderstorms most of the time except on Sunday. It is too early to say if any storms are going to be severe. Discussion: The jet stream over Indiana will be unusually strong for this time of year, causing a persistent chance of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 30, 2:02 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
202 PM EDT FRI JUN 30 2017
INZ044-051-052-301845-
Clay IN-Parke IN-Vigo IN-
202 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VIGO...NORTHWESTERN
CLAY AND SOUTHEASTERN PARKE COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm near
Terre Haute, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Brazil, Prairieton, Seelyville, Knightsville, Rosedale,
Harmony, Staunton, Carbon, Riley, Fontanet, Bridgeton, Cory, Pimento,
North Terre Haute and Indiana State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 3935 8753 3936 8753 3965 8726 3966 8705
3951 8703 3926 8737 3926 8739 3935 8754
TIME...MOT...LOC 1802Z 224DEG 26KT 3938 8740
MRD/JSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 PM EDT | Special Weather Statement | IND | Fountain | 46 min |
| Jun 30, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jun 30, 2:02 PM EDT | Special Weather Statement | IND | Vigo | 43 min |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IND | Carroll | 41 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | IND | Hendricks | 26 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 30, 4:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 24 min |
| Jun 30, 4:15 PM EDT | Areal Flood Warning | IND | Madison, Tipton | 3 hr |
| Jun 30, 4:53 PM EDT | Special Weather Statement | IND | Hancock | 37 min |
| Jun 30, 6:11 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Jun 30, 6:50 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jun 30, 6:55 PM EDT | Special Weather Statement | IND | Randolph | 35 min |
| Jun 30, 7:21 PM EDT | Special Weather Statement | IND | Daviess, Martin | 24 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | IND | Rush, Shelby | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.